The Number of Huffman Codes, Compact Trees, and Sums of Unit Fractions

Research output: Contribution to journalArticlepeer-review


The number of “nonequivalent” compact Huffman codes of length r over an alphabet of size t has been studied frequently. Equivalently, the number of “nonequivalent” complete t -ary trees has been examined. We first survey the literature, unifying several independent approaches to the problem. Then, improving on earlier work, we prove a very precise asymptotic result on the counting function, consisting of two main terms and an error term.
Original languageEnglish
Pages (from-to)1065-1075
JournalIEEE Transactions on Information Theory
Issue number2
Publication statusPublished - 2013

Fields of Expertise

  • Information, Communication & Computing

Treatment code (Nähere Zuordnung)

  • Basic - Fundamental (Grundlagenforschung)
  • Application

Cite this